Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 4, NWS Green Bay, WI

January 14, 2018

NWS Green Bay, WI issued this small craft advisory at Jan 14, 2018, 4:30 AM CST. It took effect at Jan 14, 2018, 3:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2018, 4:30 AM CST (10:30 UTC)
In effect from
Jan 14, 2018, 3:00 PM CST
Expired
Jan 16, 2018, 12:00 PM CST
In force
45 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

911 
WHUS73 KGRB 141030
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
430 AM CST Sun Jan 14 2018

LMZ541>543-141830-
/O.NEW.KGRB.SC.Y.0004.180114T2100Z-180116T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
430 AM CST Sun Jan 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST MONDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
6 PM CST Monday. 

* WINDS...from the south at 15 to 25 knots, with a few higher
  gusts.

* WAVES...building to 5 to 8 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
Kieckbusch
8 follow-up statements
169 
WHUS73 KGRB 141541
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
941 AM CST Sun Jan 14 2018

LMZ541>543-142345-
/O.CON.KGRB.SC.Y.0004.180114T2100Z-180116T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
941 AM CST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST MONDAY...

* WINDS...South increasing 15 to 25 knots this afternoon. A few
  higher gusts possible Monday.

* WAVES...Building to 5 to 8 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
981 
WHUS73 KGRB 142123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
323 PM CST Sun Jan 14 2018

LMZ541>543-150530-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
323 PM CST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

* WINDS...South increasing 15 to 25 knots tonight, turning
  southeast Monday morning.

* WAVES...Building to 5 to 8 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
760 
WHUS73 KGRB 150316
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
916 PM CST Sun Jan 14 2018

LMZ541>543-151130-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
916 PM CST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

* WINDS...South increasing 15 to 25 knots tonight, turning 
  southeast Monday morning. 

* WAVES...Building to 5 to 8 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
878 
WHUS73 KGRB 151056
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
456 AM CST Mon Jan 15 2018

LMZ541>543-151900-
/O.EXT.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
456 AM CST Mon Jan 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

* WINDS...Southeast to east 15 to 25 knots today, backing
  northeast tonight and north on Tuesday morning. 

* WAVES...5 to 8 feet today, and 4 to 6 feet tonight into Tuesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
Kieckbusch
016 
WHUS73 KGRB 151612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1012 AM CST Mon Jan 15 2018

LMZ541>543-160015-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1012 AM CST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS...Southeast to east 15 to 25 knots today, backing 
  northeast tonight and north on Tuesday morning. 

* WAVES...5 to 8 feet today, and 4 to 6 feet tonight into 
  Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
169 
WHUS73 KGRB 152122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
322 PM CST Mon Jan 15 2018

LMZ541>543-160530-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
322 PM CST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS...Northeast 15 to 25 knots tonight and north on Tuesday 
  morning. 

* WAVES...4 to 7 feet tonight into Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
647 
WHUS73 KGRB 160307
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
907 PM CST Mon Jan 15 2018

LMZ541>543-161115-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
907 PM CST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WINDS...Northeast 15 to 25 knots tonight and north on Tuesday 
  morning. 

* WAVES...4 to 7 feet tonight into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
538 
WHUS73 KGRB 161753
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1153 AM CST Tue Jan 16 2018

LMZ541>543-161900-
/O.EXP.KGRB.SC.Y.0004.000000T0000Z-180116T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1153 AM CST Tue Jan 16 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds and waves are expected to remain below advisory levels.
Hence the Small Craft Advisory will be allowed to expire.

$$
MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 4:12 AM CST, 18 minutes earlier.

Area forecast discussion, Jan 14, 4:12 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
412 AM CST Sun Jan 14 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 411 AM CST Sun Jan 14 2018

There are many forecast concerns, including cold temperatures this
morning, snow trends and amounts, possible heavy lake-effect snow
on the Lake Michigan shoreline, and winter weather headlines.

Mostly clear skies and light winds have allowed temperatures to
plummet into the teens and 20s below zero across north central and
central WI. Will continue to highlight the frigid temperatures and
a brief period of advisory criteria wind chills with a Special
Weather Statement this morning.

Snow is expected to arrive in our western counties during the late
afternoon, and eastern counties in the evening, as WAA increases
ahead of clipper low pressure system. The snow will continue
across the region tonight into Monday as an upper level low and
short-wave energy move through, and the clipper low and
associated inverted surface trough linger. Lift will be quite
strong within the Dendritic Growth Zone on Monday, so snow may be
moderate in intensity at times. Although QPF amounts are not
especially high through the period, snowfall to water ratios of
20-25:1 will support widespread snow totals of 4 to 6 inches over
most of the forecast area through Monday evening. Have issued
winter weather advisories for all of the forecast area, except
along the Lake Michigan shoreline. The advisories will start in
the early to mid evening, and go until midnight Monday night.

Models are in good agreement that a well-defined north to south
oriented LES band will move onshore over northern Door county
this evening, and intensify as it shifts farther east into the
county overnight. Heavy snow appears likely with this band, with
accumulations of 4 to 8 inches possible across Door county
tonight. With winds steadily backing from southeast to northeast
during the day on Monday, the band is expected to gradually lose
definition as it pushes west, then southwest. Regardless, there
should still be enhancement occurring along the entire lakeshore
during the day, leading to higher totals there. The current
forecast calls for 7 to 10 inches in Kewaunee and Manitowoc
counties, and 8 to 13 inches over Door county, so Winter Storm
Warnings will be issued along the lakeshore. The warning will
start mid-evening tonight, and continue through Monday night.

Used a blend of the better performing guidance sets for
temperatures, which will start off much below normal today,
then moderate to near normal tonight into Monday.

.LONG TERM...Monday Night Through Saturday
Issued at 411 AM CST Sun Jan 14 2018

Main concern for this period will be the chances for snow and
snowfall amounts Monday night with lingering chances of light
snow into Tuesday morning, very cold conditions Tuesday night
and then a gradual warming trend later in the upcoming work week
and into next weekend.

For Monday night, persistent easterly flow is expected to continue
during the evening hours. The NAM12 is suggesting that another
lake effect snow band could move into Door county during the
evening hours and then shift south across Kewaunee and Manitowoc
counties after midnight. Have increased snow chances and snow
amounts across the northeast Wisconsin Monday evening, and then
along the lakeshore after midnight. If an organized snow band does
set up, amounts near the Lake Michigan shoreline may need to be
increased.

On Tuesday, scattered lake effect snow showers or flurries will
continue across the far north. With a cold northerly flow off of
Lake Superior, believe there will be scattered light snow showers
or flurries across northeast Wisconsin before drier air works into
the area Tuesday afternoon.

Another very cold day is expected on Wednesday. Milder air will
return on Thursday with highs in the 20s. Even warmer air is
expected on Friday into next weekend. Next chance for precipitation
will occur next weekend. Based on the pattern and temperatures at
the surface/aloft, precipitation type issues are of concern. Plenty
of time to sort out the details as we approach next weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 823 PM CST Sat Jan 13 2018

VFR conditions will persist into tomorrow afternoon, then expect
conditions to deteriorate from west to east as snow moves into the
area. Anticipate IFR conditions over central/north-central
Wisconsin by early evening, and in the east by around midnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to midnight CST
Monday night for WIZ005-010-011-018>020-030-031-035>038-045-048.

Winter Weather Advisory from 8 PM this evening to midnight CST
Monday night for WIZ012-013-021-039-049-073-074.

Winter Storm Warning from 8 PM this evening to 6 AM CST Tuesday
for WIZ022-040-050.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, Jan 13, 8:45 PM CST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
845 PM CST Sat Jan 13 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
845 PM CST Sat Jan 13 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Very cold temperatures are expected tonight into Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous travel conditions are likely Sunday afternoon through
Monday night. Snow will spread east across the area, beginning
Sunday afternoon. The snow will continue into Monday night. A
widespread 3 to 4 inch snowfall is expected. Higher amounts of 4
to 6 inches will be possible across the Lake Michigan counties
with locally higher amounts to around 10 inches over Door County.

Cold air pouring into the area on north winds Tuesday into
Tuesday night may produce an additional 2 to 4 inches of lake-
effect snow over Vilas County.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-141200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
845 PM CST Sat Jan 13 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:24 AM CSTWinter Storm WarningGRBDoor, Kewaunee, Manitowoc49 hr
Jan 14, 4:24 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Florence, Forest, Langlade, Lincoln and 13 more44 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.